Alert archive / Indiana / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 17, NWS Indianapolis, IN

May 13, 20097 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at May 13, 2009, 9:00 PM EDT for 7 counties in Indiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2009, 9:00 PM EDT (01:00 UTC)
Expired
May 13, 2009, 9:45 PM EDT
In force
45 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon

Counties Hancock County, IN, Hendricks County, IN, Henry County, IN, Johnson County, IN, Marion County, IN, Rush County, IN, Shelby County, IN

The radar

The Indianapolis radar (KIND), 38 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2009-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 60 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2009-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 379 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
60 J/kg
Mixed-layer CIN
-186 J/kg
Mixed-layer LCL
668 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
379 m²/s²
0-3 km storm-relative helicity
623 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 140100
SVRIND
INC059-063-065-081-097-139-145-140145-
/O.NEW.KIND.SV.W.0017.090514T0100Z-090514T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
900 PM EDT WED MAY 13 2009

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HANCOCK COUNTY IN CENTRAL INDIANA...
  EAST CENTRAL HENDRICKS COUNTY IN CENTRAL INDIANA...
  NORTHEASTERN JOHNSON COUNTY IN CENTRAL INDIANA...
  MARION COUNTY IN CENTRAL INDIANA...
  THIS INCLUDES THE CITY OF INDIANAPOLIS...
  NORTHWESTERN RUSH COUNTY IN CENTRAL INDIANA...
  NORTHWESTERN SHELBY COUNTY IN CENTRAL INDIANA...
  SOUTHWESTERN HENRY COUNTY IN EAST CENTRAL INDIANA...

* UNTIL 945 PM EDT

* AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM INDIANAPOLIS INTL AIRPORT TO BEECH GROVE TO 6 MILES SOUTH OF
  NEW PALESTINE...OR ALONG A LINE EXTENDING FROM 9 MILES WEST OF
  INDIANAPOLIS TO INDIANAPOLIS TO 10 MILES NORTHWEST OF
  SHELBYVILLE...AND MOVING NORTHEAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MONUMENT CIRCLE AROUND 905 PM EDT...
  WARREN PARK AROUND 910 PM EDT...
  INDIANA STATE FAIRGROUNDS AROUND 920 PM EDT...
  GREENFIELD AROUND 925 PM EDT...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 98 AND 118.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 69 AND 114.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 93 AND 105.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WINDS UP TO 60 MPH WERE REPORTED AT THE INDIANAPOLIS 
AIRPORT WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE 
SHELTER AND STAY AWAY FROM WINDOWS

&&

LAT...LON 3979 8548 3957 8600 3973 8647 3994 8591
      3994 8587 3995 8586 3995 8582
TIME...MOT...LOC 0100Z 241DEG 26KT 3977 8631 3974 8605
          3964 8589

$$
SALLY
2 follow-up statements
000 
WWUS53 KIND 140136
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
936 PM EDT WED MAY 13 2009

INC063-081-145-140146-
/O.CAN.KIND.SV.W.0017.000000T0000Z-090514T0145Z/
HENDRICKS-JOHNSON-SHELBY-
936 PM EDT WED MAY 13 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JOHNSON...
NORTHWESTERN SHELBY AND EAST CENTRAL HENDRICKS COUNTIES IS
CANCELLED...

LAT...LON 3979 8548 3971 8568 3970 8597 3980 8628
      3994 8592 3993 8589 3995 8586 3995 8582
TIME...MOT...LOC 0136Z 241DEG 26KT 3986 8612 3987 8575
          3981 8549

$$

INC059-065-097-139-140145-
/O.CON.KIND.SV.W.0017.000000T0000Z-090514T0145Z/
HANCOCK-HENRY-MARION-RUSH-
936 PM EDT WED MAY 13 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR NORTHWESTERN RUSH...NORTHERN MARION...HANCOCK AND SOUTHWESTERN
HENRY COUNTIES...

AT 934 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM INDIANA STATE FAIRGROUNDS TO GREENFIELD TO
KNIGHTSTOWN...OR ALONG A LINE EXTENDING FROM INDIANAPOLIS TO 17 MILES
SOUTH OF ANDERSON TO 18 MILES WEST OF CAMBRIDGE CITY...MOVING
NORTHEAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  GEIST RESERVOIR AROUND 945 PM EDT...

LAT...LON 3979 8548 3971 8568 3970 8597 3980 8628
      3994 8592 3993 8589 3995 8586 3995 8582
TIME...MOT...LOC 0136Z 241DEG 26KT 3986 8612 3987 8575
          3981 8549

$$
SALLY
000 
WWUS53 KIND 140147
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
947 PM EDT WED MAY 13 2009

INC059-065-097-139-140157-
/O.EXP.KIND.SV.W.0017.000000T0000Z-090514T0145Z/
HANCOCK-HENRY-MARION-RUSH-
947 PM EDT WED MAY 13 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN RUSH...NORTHERN
MARION...HANCOCK AND SOUTHWESTERN HENRY COUNTIES HAS EXPIRED...

LAT...LON 3979 8548 3971 8568 3970 8597 3980 8628
      3994 8592 3993 8589 3995 8586 3995 8582
TIME...MOT...LOC 0136Z 241DEG 26KT 3986 8612 3987 8575
          3981 8549

$$

SALLY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 7:34 PM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, May 13, 7:34 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
734 PM EDT WED MAY 13 2009

.AVIATION...DISCUSSION FOR THE 14/0000Z TAFS.

COMPLEX FCST FOR THIS TAF PD W/ ONE OR MORE ROUNDS OF TSRA XPCTD
ACRS ALL TERMINALS THRU FROPA EARLY TMRW MRNG /09Z KLAF...10Z
KHUF...11Z KIND-KBMG/ AREA OF TS OVR SRN IL/IN ASSOC W/ OUTFLOW
BOUNDARY AND MCV WL MOVE THROUGH ALL TERMINALS XCPT KLAF IN THE
FIRST 2-3 HOURS OF THE PD. CIGS/VSBYS WL GENERALLY REMAIN VFR. LTR
TNGT...AFT 05Z KLAF-KHUF...AND AFT 07Z KIND-KBMG...ADDITIONAL TSRA
W/ COLD FRONT WL PUSH THRU THE TERMINALS. W/ THIS SLIGHTLY MORE
ORGANIZED ACTIVITY ALONG THE BOUNDARY...MVFR CIGS APPEAR LIKELY.
BRIEF PDS OF IFR CIGS/MVFR OR LOWER VSBYS MAY BE PSBL...BUT
CONFIDENCE IS TOO LOW TO INCLUDE ATTM.

SFC WINDS ARE GUSTY AND WL REMAIN SO AT LEAST UNTIL FROPA...AS
STRONG LLVL JET PROGGED TO DEVELOP OVRNGT JUST AHEAD OF FRONT WL
CONTINUE TO SUPPORT WINDS. WEAKENING PRES GRADIENT POST FROPA WL
ALLOW WINDS TO DECREASE AFTER ABOUT 10-12Z.

.PREVIOUS DISCUSSION /ISSUED 319 PM EDT WED MAY 13 2009/

SHORT TERM...MAIN FORECAST ISSUE IN THE SHORT TERM...IS POSSIBLE
FLOODING WITH MORE HEAVY RAIN EXPECTED LATER TONIGHT. ALSO SEVERE
WEATHER MAY BE A CONCERN LATER TONIGHT.

SURFACE ANALYSIS SHOWED HIGH PRESSURE ALONG THE MID ATLANTIC COAST
AND A COLD FRONT FROM EASTERN MINNESOTA TO THE CENTRAL PLAINS. A MCC
CURRENTLY MOVING ACROSS OUR AREA. THIS HAS LEFT A OUTFLOW BOUNDARY
ACROSS OUR SOUTHERN FORECAST AREA INTO CENTRAL MISSOURI.  PRESENT
RADAR LOOPS INDICATE THE CURRENT MCC WILL BE MOVING OUT OF OUR AREA
IN ABOUT 4 HOURS AND NAM/GFS AND RUC INDICATE THERE COULD BE A LULL
IN THE PRECIP THIS EVENING.   THUNDERSTORMS ARE FIRING ACROSS
SOUTHERN MISSOURI AND THIS BEARS WATCHING. FOR THE MOMENT WILL GO
WITH MODELS FOR CENTRAL AND SE SECTIONS AND ONLY INDICATE A CHANCE
OF THUNDERSTORMS THERE THIS EVENING WITH HEAVY RAIN LATE TONIGHT.
PRECIPITABLE WATER TO OUR WEST AROUND 2 INCHES AND MODELS GIVE QPF
UP TO 3 INCHES OVERNIGHT.  OUR WEST CENTRAL HAS ALREADY HAD UP TO 2
INCHES SO FAR TODAY.  WILL ISSUE A FLOOD WATCH THROUGH TONIGHT OVER
ALL BUT OUR FAR SE.

CONVECTION WILL INCREASE OVERNIGHT AS COLD FRONT APPROACHES.  GFS MU
CAPES ARE UP TO 2000 J/KG ACROSS OUR WEST AND NW TONIGHT.  NAM
INCREASES 850 MB WINDS TO 60 KNOTS AHEAD OF COLD FRONT LATE
TONIGHT.  THUS SPC SLIGHT RISK OF SEVERE WEATHER STILL POSSIBLE
LATER TONIGHT.

COLD FRONT MOVES ACROSS OUR AREA THURSDAY MORNING AND WILL END
CHANCES OF PRECIP FROM NW BY MIDDAY.

LONG TERM...FORECAST FOCUS IN THE LONG TERM WL BE POPS FRI-SAT.

THU NT...WITH FNT STALLED NR THE OH RVR WL KEEP CHC POPS IN THE FAR
S.

FRI...FNT MEANDERS BACK N ACRS THE AREA AND INSTABILITY INCREASES.
NO GREAT FORCING MECHANISM THOUGH...JUST SOME WEAK ISENTROPIC LIFT
EARLY AND THEN ANY DIURNAL HEATING IF THE SUN CAN ACTUALLY BREAK OUT
WHICH IS NOT A GIVEN. LLJET REMAINS WELL WEST OF THE AREA AS DO GOOD
DYNAMICS. CURRENTLY NOT OVERLY EXCITED ABOUT SVR POTENTIAL BUT WL
HAVE TO WAIT AND SEE NEXT SET OF MODEL RUNS.

FRI NT-SAT NT...S/W AND COLD FNT MV THRU THE FA. DIFFERENCE IN
TIMING OF COLD FROPA WITH GFS ABOUT 6 HOURS OR SO FASTER THAN THE
NAM AND HAVING IT MOSTLY THRU BY 12Z. NAM SEEMS TO HAVE SUPPORT OF
0Z ECMWF AND GFSENS BUT GFS HAS SUPPORT OF SREF. HPC SUGGESTS LARGER
CONSENSUS AROUND NAM. WITH ALL THIS IN MIND WL LEAN TOWARD NAM AND
FCST SIMILAR TO PREVIOUS ISSUANCE WITH HIGH CHC POPS FRI NT...LIKELY
POPS SAT AND CHC SE TO SLT CHC NW SAT NT.

FOR TEMPS THUR THRU FRI NT GUIDANCE IN GOOD AGREEMENT SO USED A
MAV/MET AVERAGE.

EXTENDED...LOOKS DRY AS BROAD HIGH PRESSURE SETTLES IN OVER THE AREA
AFTER COLD FROPA SATURDAY. COOLER TEMPS /HIGHS IN THE 60S AND LOWS
IN THE 40S/ SAT NT THRU MON AS BACK SIDE OF UPR LVL TROF KEEPS
COOLER H8 TEMPS OVR THE AREA. STUCK WITH HPC GUIDANCE.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH THURSDAY MORNING FOR INZ021-028>031-035>048-
051>055-060>062-067>069.

&&

AVIATION...NIELD
SHORT TERM...JH
LONG TERM...CP
Hazardous weather outlook, May 13, 4:40 PM EDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
440 PM EDT WED MAY 13 2009

INZ021-030-031-036>042-045>049-054>057-062>065-069-070-072-142045-
CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-
JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-MARTIN-
LAWRENCE-JENNINGS-
440 PM EDT WED MAY 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL
INDIANA ALONG AND WEST OF A LINE FROM MUNCIE TO SEYMOUR. THE
GREATEST THREAT OF SEVERE WEATHER WILL BE IN WEST CENTRAL INDIANA
IN THE WABASH VALLEY.

THIS EVENING OCCASIONAL THUNDERSTORMS CAN BE EXPECTED. HEAVY RAIN
IS ANTICIPATED WITH THESE STORMS AND AREAL FLOODING IS POSSIBLE. WIDESPREAD
SEVERE STORMS ARE NOT EXPECTED UNTIL LATER...HOWEVER AN ISOLATED
SEVERE THUNDERSTORM WITH LARGE HAIL...DAMAGING WINDS...OR AN
ISOLATED TORNADO CANNOT BE RULED OUT.

AFTER MIDNIGHT...AN APPROACHING STRONG COLD FRONT WILL ALLOW FOR
THE POSSIBLE DEVELOPMENT OF ORGANIZED SEVERE WEATHER ACROSS
CENTRAL INDIANA. DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO
GROUND LIGHTNING...AND HEAVY RAIN WILL BE THE PRIMARY THREATS.
ISOLATED TORNADOES ARE ALSO POSSIBLE. THE SEVERE THREAT WILL
DIMINISH TOWARDS DAYBREAK THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL CONTINUE TO BE ONGOING THURSDAY MORNING BUT ARE
EXPECTED TO DIMINISH BEFORE NOON. SEVERE WEATHER IS NOT EXPECTED
THURSDAY MORNING.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SATURDAY
NIGHT. AT THIS TIME THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
FOR CENTRAL INDIANA ON FRIDAY. LIGHTNING IS A THREAT WITH ANY
THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. SPOTTERS ARE ALSO
ENCOURAGED TO REPORT ANY FLOODING ON ROADWAYS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ028-029-035-043-044-051>053-071-142045-
WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-CLAY-OWEN-
JACKSON-
440 PM EDT WED MAY 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL
INDIANA ALONG AND WEST OF A LINE FROM MUNCIE TO SEYMOUR. THE
GREATEST THREAT OF SEVERE WEATHER WILL BE IN WEST CENTRAL INDIANA
IN THE WABASH VALLEY.

THIS EVENING OCCASIONAL THUNDERSTORMS CAN BE EXPECTED. HEAVY RAIN
IS ANTICIPATED WITH THESE STORMS AND AREAL FLOODING IS POSSIBLE. WIDESPREAD
SEVERE STORMS ARE NOT EXPECTED UNTIL LATER...HOWEVER AN ISOLATED
SEVERE THUNDERSTORM WITH LARGE HAIL...DAMAGING WINDS...OR AN
ISOLATED TORNADO CANNOT BE RULED OUT.

AFTER MIDNIGHT...AN APPROACHING STRONG COLD FRONT WILL ALLOW FOR
THE POSSIBLE DEVELOPMENT OF ORGANIZED SEVERE WEATHER ACROSS
CENTRAL INDIANA. DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO
GROUND LIGHTNING...AND HEAVY RAIN WILL BE THE PRIMARY THREATS.
ISOLATED TORNADOES ARE ALSO POSSIBLE. THE SEVERE THREAT WILL
DIMINISH TOWARDS DAYBREAK THURSDAY.

LOWLAND FLOODING WILL CONTINUE ALONG PORTIONS OF THE
WABASH RIVER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL CONTINUE TO BE ONGOING THURSDAY MORNING BUT ARE
EXPECTED TO DIMINISH BEFORE NOON. SEVERE WEATHER IS NOT EXPECTED
THURSDAY MORNING.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SATURDAY
NIGHT. AT THIS TIME THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
FOR CENTRAL INDIANA ON FRIDAY. LIGHTNING IS A THREAT WITH ANY
THUNDERSTORM.

LOWLAND FLOODING WILL CONTINUE ALONG PORTIONS OF THE WABASH RIVER.
LOWLAND FLOODING IS EXPECTED TO DEVELOP ALONG SOUTHERN PORTIONS OF
BOTH THE EAST FORK WHITE AND THE WHITE RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. SPOTTERS ARE ALSO
ENCOURAGED TO REPORT ANY FLOODING ON ROADWAYS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ060-061-067-068-142045-
SULLIVAN-GREENE-KNOX-DAVIESS-
440 PM EDT WED MAY 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL
INDIANA ALONG AND WEST OF A LINE FROM MUNCIE TO SEYMOUR. THE
GREATEST THREAT OF SEVERE WEATHER WILL BE IN WEST CENTRAL INDIANA
IN THE WABASH VALLEY.

THIS EVENING OCCASIONAL THUNDERSTORMS CAN BE EXPECTED. THE MAIN
THREATS FROM THESE STORMS WILL BE HEAVY RAIN...LARGE
HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. AREAL FLOODING
IS POSSIBLE.

AFTER MIDNIGHT...AN APPROACHING STRONG COLD FRONT WILL ALLOW FOR
THE POSSIBLE DEVELOPMENT OF ORGANIZED SEVERE WEATHER ACROSS
CENTRAL INDIANA. DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO
GROUND LIGHTNING...AND HEAVY RAIN WILL BE THE PRIMARY THREATS.
ISOLATED TORNADOES ARE ALSO POSSIBLE. THE SEVERE THREAT WILL
DIMINISH TOWARDS DAYBREAK THURSDAY.

LOWLAND FLOODING WILL CONTINUE ALONG PORTIONS OF THE
WABASH RIVER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL CONTINUE TO BE ONGOING THURSDAY MORNING BUT ARE
EXPECTED TO DIMINISH BEFORE NOON. SEVERE WEATHER IS NOT EXPECTED
THURSDAY MORNING.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SATURDAY
NIGHT. AT THIS TIME THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
FOR CENTRAL INDIANA ON FRIDAY. LIGHTNING IS A THREAT WITH ANY
THUNDERSTORM.

LOWLAND FLOODING WILL CONTINUE ALONG PORTIONS OF THE WABASH RIVER.
LOWLAND FLOODING IS EXPECTED TO DEVELOP ALONG SOUTHERN PORTIONS OF
BOTH THE EAST FORK WHITE AND THE WHITE RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED. SPOTTERS ARE ALSO ENCOURAGED TO
REPORT ANY FLOODING ON ROADWAYS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

CP

In the hours before

Local storm report, May 13, 4:53 PM EDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
453 PM EDT WED MAY 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     FLOOD            3 SSE UNIONVILLE        39.19N 86.39W
05/13/2009                   MONROE             IN   PUBLIC

            BRUMMETS CREEK ROAD IMPASSABLE DUE TO HIGH WATER.

&&

NIELD
Local storm report, May 13, 4:54 PM EDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
454 PM EDT WED MAY 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     FLOOD            NASHVILLE               39.20N 86.24W
05/13/2009                   BROWN              IN   LAW ENFORCEMENT

            NUMEROUS ROADS FLOODED IN BROWN COUNTY.

&&

NIELD
Local storm report, May 13, 5:02 PM EDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
502 PM EDT WED MAY 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HEAVY RAIN       LAFAYETTE               40.41N 86.87W
05/13/2009  M3.07 INCH       TIPPECANOE         IN   TRAINED SPOTTER

            3.07 INCHES OF STORM TOTAL RAINFALL MEASURED NEAR 18TH
            AND KOSSUTH.

&&

NIELD
Local storm report, May 13, 7:54 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
754 PM EDT WED MAY 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND GST     MOORESVILLE             39.62N 86.37W
05/13/2009  M68 MPH          MORGAN             IN   TRAINED SPOTTER

            ONE OR MORE TRANSFORMERS DOWNED.

&&

NIELD
Local storm report, May 13, 8:01 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
801 PM EDT WED MAY 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND GST     GREENWOOD               39.62N 86.11W
05/13/2009  M51 MPH          JOHNSON            IN   AWOS

            51 MPH WIND GUST MEASURED AT GREENWOOD AIRPORT.

&&

NIELD
Local storm report, May 13, 8:42 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
842 PM EDT WED MAY 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     TSTM WND DMG     2 W CAMBY               39.66N 86.35W
05/13/2009                   HENDRICKS          IN   NWS EMPLOYEE

            TREES DOWNED NEAR THE INTERSECTION OF COUNTY ROADS 1050
            EAST AND 700 SOUTH.

&&

NIELD

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 8:56 PM EDTAreal Flood WarningINDDaviess, Greene, Knox, Martin, Sullivan12 hr
May 13, 10:29 PM EDTAreal Flood WarningINDClay, Greene, Monroe, Morgan, Owen3 hr
May 14, 1:31 AM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Parke, Tippecanoe, Vermillion, Warren44 min
May 14, 1:49 AM EDTFlash Flood WarningINDFountain, Parke, Vermillion, Warren3 hr
May 14, 2:14 AM EDTSevere Thunderstorm WarningINDBoone, Clinton, Fountain, Hendricks, Montgomery, Parke and 3 more51 min
May 14, 2:20 AM EDTFlash Flood WarningINDClay, Parke, Vermillion, Vigo3 hr
May 14, 2:21 AM EDTSevere Thunderstorm WarningINDClay, Owen, Parke, Putnam, Vermillion, Vigo54 min
May 14, 2:37 AM EDTSevere Thunderstorm WarningINDClay, Greene, Knox, Owen, Sullivan, Vigo53 min
May 14, 2:56 AM EDTSevere Thunderstorm WarningINDBoone, Clinton, Hamilton, Hendricks, Marion, Putnam and 1 more45 min
May 14, 3:14 AM EDTFlash Flood WarningINDDaviess, Greene, Knox, Sullivan3 hr
May 14, 3:16 AM EDTSevere Thunderstorm WarningINDClay, Johnson, Marion, Monroe, Morgan, Owen and 1 more44 min
May 14, 3:19 AM EDTSevere Thunderstorm WarningINDDelaware, Hamilton, Hancock, Henry, Madison, Marion and 3 more44 min
May 14, 3:26 AM EDTSevere Thunderstorm WarningINDBrown, Greene, Johnson, Lawrence, Monroe, Morgan and 1 more49 min
May 14, 3:40 AM EDTSevere Thunderstorm WarningINDDaviess, Knox50 min
May 14, 3:59 AM EDTAreal Flood WarningINDDaviess, Knox, Martin2 hr
May 14, 4:24 AM EDTFlash Flood WarningINDLawrence, Martin96 min
May 14, 4:44 AM EDTFlash Flood WarningINDJackson, Jennings3 hr
May 14, 6:08 AM EDTAreal Flood WarningINDClay, Greene, Monroe, Owen, Parke, Putnam3 hr
May 14, 6:23 AM EDTAreal Flood WarningINDBartholomew, Brown, Hancock, Hendricks, Johnson, Lawrence and 7 more15 hr
May 14, 7:47 AM EDTAreal Flood WarningINDJackson, Jennings13 hr
May 14, 8:27 AM EDTAreal Flood WarningINDParke, Vermillion, Vigo3 hr
May 14, 8:45 AM EDTAreal Flood WarningINDClay, Daviess, Greene, Knox, Martin, Owen and 3 more12 hr
May 14, 11:20 AM EDTRiver Flood WarningINDShelby48 hr
May 14, 11:20 AM EDTRiver Flood WarningINDBartholomew, Jackson3 days
May 14, 11:20 AM EDTRiver Flood WarningINDLawrence, Martin8 days
May 14, 11:20 AM EDTRiver Flood WarningINDLawrence, Martin7 days
May 14, 11:20 AM EDTRiver Flood WarningINDLawrence, Martin8 days
May 14, 11:20 AM EDTRiver Flood WarningINDDaviess, Dubois, Martin, Pike6 days
May 14, 11:20 AM EDTRiver Flood WarningINDJackson, Lawrence, Washington8 days
May 14, 11:20 AM EDTRiver Flood WarningINDMorgan, Owen39 hr
May 14, 11:20 AM EDTRiver Flood WarningINDMorgan, Owen39 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.